Iowa, 2010Flooding in Iowa, June 14 to 27, 2010
June 14 to 27, 2010 · NWS DVN · 2 events in 2 counties and zones
Heavy rains during the second and third weeks of June resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on June 14 around 2 pm. 6 feet around 1 am June 22.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the second and third weeks of June resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on June 14 around 2 pm. It crested above the major flood stage around 21.6 feet around 1 am June 22. It fell below the moderate flood stage level around 1 am June 27.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 11:57 AM CST, 3 minutes earlier.
Area forecast discussion, Jun 14, 11:57 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT MON JUN 14 2010
.UPDATE...
THAT LATEST MCS THAT PRODUCED ANOTHER ROUND OF HEAVY RAIN IN SE
IA...NE MO INTO W CENTRAL IL EXITED AROUND MID MORNING. AT
16Z...SURFACE ANALYSIS INDICATED THE RATHER DIFFUSE SURFACE FRONT
EXTENDING FROM LOW PRESSURE IN SW IA EAST ALONG THE I-80 CORRIDOR
IN EASTERN IA AND NRN IL. AFTER A LULL LATE THIS MORNING...WIDELY
SCATTERED SHOWERS HAVE BEEN DEVELOPING OVER THE PAST HOUR ACROSS
CENTRAL INTO E CENTRAL IA. THIS MAY BE LINKED TO LIFT IN ADVANCE
OF ANOTHER WEAK MID LEVEL SHORTWAVE LIFTING NORTHEAST OUT OF
KANSAS...FEEDING ON INCREASING INSTABILITY DUE TO THINNING CLOUDS
IN THE WARM ADVECTION AREA SOUTH OF THE BOUNDARY.
WITH THE THREAT OF ORGANIZED CONVECTION LIMITED ACROSS SE IA INTO
W CENTRAL IL...HAVE CANCELLED THE FLASH FLOOD WATCH THAT WAS SET
TO EXPIRE AT 18Z. AT THIS TIME...IT APPEARS THE BULK OF RAIN
COVERAGE THIS AFTERNOON SHOULD FOCUS MORE ACROSS E CENTRAL IA INTO
NW IL AHEAD OF THE ADVANCING WEAK LOW IN SW IA.
ANOTHER FORECAST UPDATE WILL BE ISSUED SHORTLY TO ADJUST POPS AND
COVERAGE THIS AFTERNOON. WILL ALSO RAISE TEMPERATURES SOME ACROSS
THE SOUTH...WHERE SUNSHINE HAS BOOSTED A FEW SITES INTO THE 80S AS
OF NOON.
&&
.AVIATION...
WIDESPREAD LOW CLOUDS AND MVFR CONDITIONS WILL CONTINUE THIS
AFTERNOON ACROSS THE AREA AS A WEAK LOW PRESSURE SYSTEM MOVES
ALONG A WEST TO EAST BOUNDARY. WIDESPREAD LOW CLOUDS AND AREAS OF
LIMITED VISIBILITY DUE TO FOG AND HAZE NORTH OF THIS BOUNDARY WILL
KEEP CONDITIONS PREVAILING MVFR...WITH POCKETS OF IFR THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP THIS AFTERNOON ACROSS EASTERN IA. THIS POTENTIAL IS
GREATEST AT DBQ WHERE SHOWERS AND IFR CONDITIONS HANDLED IN TEMPO
GROUPS...BUT ELSEWHERE ONLY VICINITY WORDING USED.
OVERNIGHT...LINGERING MOISTURE AND LIGHT WINDS WILL LEAD TO
WIDESPREAD IFR AND PERIODS OF LIFR CONDITIONS...WHICH WILL
GRADUALLY IMPROVE TUESDAY MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SHEETS
Hazardous weather outlook, Jun 14, 3:13 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CDT MON JUN 14 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
413 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
LOCALIZED AREAS OF DENSE FOG REDUCING VISIBILITIES TO LESS
THAN ONE QUARTER MILE WILL BE FOUND THROUGH 8 AM BEFORE
LIFTING. THE DENSE FOG WILL BE MOST PREVALENT IN LOW LYING
AREAS SUCH AS RIVER VALLEYS OVER NORTHEAST IOWA AND NORTHWEST
ILLINOIS.
A FLASH FLOOD THREAT IS EXPECTED MAINLY THIS MORNING...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA SOUTH OF
INTERSTATE 80 THROUGH MIDDAY. MORE SHOWERS AND STORMS PRODUCING
HEAVY RAIN WILL MOVE ACROSS THE AREA THIS MORNING... ESPECIALLY
OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WILL MAKE FLASH
FLOODING LIKELY IN THESE AREAS WHICH HAVE ALREADY RECEIVED HEAVY
RAINS IN RECENT DAYS. IN ADDITION TO THE FLASH FLOODING
THREAT...THE ADDITIONAL HEAVY RAIN AND SIGNIFICANT RUNOFF WILL
WORSEN ONGOING RIVER AND STREAM FLOODING...OR CREATE NEW RIVER
FLOODING SITUATIONS.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... AND AGAIN THURSDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR
RAINFALL GREATER THAN ONE INCH.
In the hours before
Local storm report, Jun 14, 6:00 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
06/14/2010 M1.40 INCH HANCOCK IL TRAINED SPOTTER
1.49 INCH OF RAIN SINCE 7 AM SUNDAY...0.78 INCH FELL
OVERNIGHT
&&
TASLocal storm report, Jun 14, 6:15 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HEAVY RAIN 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 M1.90 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 5 AM
0712 AM FLASH FLOOD 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 MCDONOUGH IL TRAINED SPOTTER
GRINDSTONE CREEK OUT OF ITS BANKS...ABOUT 2 FEET OVER
FLOOD STAGE.
&&
TASLocal storm report, Jun 14, 6:20 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
06/14/2010 M1.10 INCH LEE IA TRAINED SPOTTER
SINCE 4 AM CDT. STILL RAINING LIGHTLY.
&&Local storm report, Jun 14, 7:46 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HEAVY RAIN SALEM 40.85N 91.62W
06/14/2010 M1.19 INCH HENRY IA CO-OP OBSERVER
0846 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/14/2010 M1.25 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE 8 AM SUNDAY
&&
TASLocal storm report, Jun 14, 9:28 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 1 S SOUTH GORIN 40.35N 92.02W
06/14/2010 SCOTLAND MO LAW ENFORCEMENT
AT LEAST A FOOT OF WATER FLOWING OVER ROUTE A NEAR GORIN.
0520 AM FLASH FLOOD 3 SW GREGORY LANDING 40.25N 91.55W
06/14/2010 CLARK MO LAW ENFORCEMENT
HIGHWAY 61 REPORTED INUNDATED WITH SEVERAL INCHES OF
WATER NEAR THE CLARK-LEWIS COUNTY BORDER
0617 AM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
06/14/2010 M1.20 INCH SCOTLAND MO TRAINED SPOTTER
0655 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
06/14/2010 M1.40 INCH HANCOCK IL TRAINED SPOTTER
1.49 INCH OF RAIN SINCE 7 AM SUNDAY...0.78 INCH FELL
OVERNIGHT
0712 AM HEAVY RAIN 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 M1.90 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 5 AM
0712 AM FLASH FLOOD 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 MCDONOUGH IL TRAINED SPOTTER
GRINDSTONE CREEK OUT OF ITS BANKS...ABOUT 2 FEET OVER
FLOOD STAGE.
0712 AM HEAVY RAIN SALEM 40.85N 91.62W
06/14/2010 M1.19 INCH HENRY IA CO-OP OBSERVER
0719 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
06/14/2010 M1.10 INCH LEE IA TRAINED SPOTTER
SINCE 4 AM CDT. STILL RAINING LIGHTLY.
0846 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/14/2010 M1.25 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE 8 AM SUNDAY
&&
TASLocal storm report, Jun 14, 11:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM TSTM WND DMG 1 S NEW BEDFORD 41.50N 89.72W
06/12/2010 BUREAU IL EMERGENCY MNGR
CHIMNEY COVERING BLOWN OFF NEWER HOME. ALSO HAD TREE
BRANCH DAMAGE. 2 1/2 INCHES OF RAIN ALSO OCCURRED. FROM
EMERGENCY MANAGER STORM SURVEY.
0830 AM TSTM WND DMG 1 SE NEW BEDFORD 41.50N 89.70W
06/12/2010 BUREAU IL EMERGENCY MNGR
LARGE TREE UPROOTED. FROM EMERGENCY MANAGER STORM SURVEY.
0838 AM TSTM WND DMG 4 W KASBEER 41.50N 89.54W
06/12/2010 BUREAU IL EMERGENCY MNGR
TREE BRANCHES BLOWN DOWN...MAINLY SMALLER BRANCHES. FROM
EMERGENCY MANAGERS STORM SURVEY. LOCATION AND TIME IS
ESTIMATED. BRANCH DAMAGE CONTINUED INTO KASBEER AREA WITH
FEW BRANCHES DOWN IN KASBEER.
&&
DELAYED REPORT.
ERVINFlood, Des Moines
- When
- June 14, 12:00 PM CST to June 27, 12:00 AM CST
- Where
- Des Moines County, 6.38 mi WSW of Danville Wilson Arpt to 3.18 mi SSE of Spring Grove
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.810, -91.430
Heavy rains during the second and third weeks of June resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on June 14 around 2 pm. It crested above the major flood stage around 21.6 feet around 1 am June 22. It fell below the moderate flood stage level around 1 am June 27.
Flood, Lee
- When
- June 14, 12:00 PM CST to June 27, 12:00 AM CST
- Where
- Lee County, 5.46 mi ENE of St Paul to 5.63 mi ESE of Wever
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.810, -91.430
Heavy rains during the second and third weeks of June resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on June 14 around 2 pm. It crested above the major flood stage around 21.6 feet around 1 am June 22. It fell below the moderate flood stage level around 1 am June 27.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 14, 2010$147,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246996, 246999.